Alert archive / Vermont / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 60, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 7, 2014, 3:13 PM EDT for Windham County, Vermont. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2014, 3:13 PM EDT (19:13 UTC)
- Expired
- Jul 7, 2014, 3:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
County Windham County, VT
The radar
The Albany radar (KENX), 121 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1583 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
417
WUUS51 KALY 071913
SVRALY
VTC025-071945-
/O.NEW.KALY.SV.W.0060.140707T1913Z-140707T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
313 PM EDT MON JUL 7 2014
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WINDHAM COUNTY IN SOUTHERN VERMONT...
* UNTIL 345 PM EDT
* AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GUILFORD CENTER...OR 9 MILES SOUTHWEST OF BRATTLEBORO...AND MOVING
EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
VERNON BY 325 PM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
LAT...LON 4272 7247 4273 7272 4274 7288 4282 7285
4284 7254 4281 7254 4276 7247 4274 7246
TIME...MOT...LOC 1913Z 270DEG 26KT 4275 7264
$$
FRUGIS2 follow-up statements
102
WWUS51 KALY 071927
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
327 PM EDT MON JUL 7 2014
VTC025-071945-
/O.CON.KALY.SV.W.0060.000000T0000Z-140707T1945Z/
WINDHAM VT-
327 PM EDT MON JUL 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHEASTERN WINDHAM COUNTY...
AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR NORTH VERNON...OR 8 MILES SOUTHEAST OF BRATTLEBORO...
MOVING EAST AT 30 MPH.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
LAT...LON 4272 7247 4273 7267 4273 7269 4282 7254
4281 7254 4276 7247 4274 7246
TIME...MOT...LOC 1927Z 270DEG 26KT 4275 7249
$$
FRUGIS816
WWUS51 KALY 071935
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
335 PM EDT MON JUL 7 2014
VTC025-071946-
/O.EXP.KALY.SV.W.0060.000000T0000Z-140707T1945Z/
WINDHAM VT-
335 PM EDT MON JUL 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WINDHAM COUNTY
WILL EXPIRE AT 345 PM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
LAT...LON 4272 7247 4273 7267 4273 7269 4282 7254
4281 7254 4276 7247 4274 7246
TIME...MOT...LOC 1936Z 270DEG 26KT 4275 7240
$$
LFM/BJFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:00 PM EDT, 13 minutes earlier.
Area forecast discussion, Jul 7, 3:00 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 300 PM EDT MON JUL 7 2014 .SYNOPSIS... IT WILL TURN WARM AND HUMID THIS AFTERNOON WITH NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS...POSSIBLY CONTAINING HEAVY RAINFALL AND GUSTY WINDS. A SERIES OF DISTURBANCE AND A COLD FRONT LOOKS TO KEEP US UNSETTLED THROUGH WEDNESDAY. WHILE MUCH OF THE TIME WILL BE RAINFREE...ANY THUNDERSTORM THROUGH THIS TIME FRAME COULD BE STRONG. BEHIND A COLD FRONT...SLIGHTLY COOLER AND LESS HUMID AIR WILL RETURN TO THE REGION FOR THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 300 PM EDT...A SEVERE THUNDERSTORM HAS BEEN ISSUED THROUGH 1000 PM FOR OUR EASTERN NEW YORK AREA. THIS IS WHERE THE INSTABILITY IS...ANYWHERE FROM 1000-2000 J/KG. EVEN OF BIGGER CONCERN WAS A BELT OF STRENGTHENING WESTERLY WINDS AHEAD OF ONCOMING SHORT WAVE...AND INCREASINGLY FAVORABLE AREA OF THE RIGHT ENTRANCE REGION AN UPPER LEVEL JET. ALL THIS FACTORS POINT TO A MARGINALLY SEVERE THREAT ACROSS OUR NY REGION. WIND DAMAGE IS THE GREATER THREAT GIVEN MODEST STEEP LAPSE RATES AROUND 6.0 C/KM. ELLS COULD BECOME BOWING SEGMENTS...TRANSLATING STRONG WIND DOWNWARD AS CELLS COLLAPSE. ESPECIALLY TALL CELLS COULD CERTAINLY PRODUCE SOME LARGE HAIL. THE LOW LEVEL WIND FIELD CONTINUES TO STRENGTHEN SO IT WOULD NOT TAKE PARTICULAR "TALL" STORMS TO TAP INTO THE 50 KTS WIND ABOUT 18,000 FEET OFF THE DECK. PWATS WILL RAMP UP NEARLY 2 INCHES. EARLIER WE ALREADY HAD A REPORT VIA A SPOTTER OF OVER AN INCH OF RAIN FALLING IN LESS THAN HOUR/S TIME IN JONESVILLE SARATOGA COUNTY. THIS INDICATED TO US ANY STORM COULD BE AN EFFICIENT RAINMAKER GIVEN THE ELEVATED FREEZING LEVEL NEAR 14,000 FEET ABOVE GROUND LEVEL. SOME AREAS WILL RECEIVE LITTLE OR NO RAINFALL THIS AFTERNOON AND EARLY EVENING...BUT WHERE THUNDERSTORMS HAPPEN...EXPECT HEAVY RAINFALL AND PERHAPS STRONG TO LOCALLY DAMAGING WINDS (MAINLY IN NEW YORK). WESTERN NEW ENGLAND THUNDERSTORMS COULD CONTAIN GUSTY WINDS UP TO 50 MPH WITH LITTLE OR NO DAMAGE EXPECTED. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... ACTIVITY IS EXPECTED TO DIE DOWN OVERNIGHT AFTER AN ACTIVE PERIOD THIS EVENING. EXPECT A REPEAT PERFORMANCE ON TUESDAY. PWATS ARE ONCE AGAIN VERY HIGH IN THE 1.5 TO 2 INCH RANGE. FA IS IN THE RIGHT ENTRANCE REGION OF A 75 KT JET AT H3 AND MLMUCAPES RCH 1000-1500 J/KG. HIGHS ON TUESDAY ARE EXPECTED TO BE IN THE 80S TO PERHAPS LOWER 90S IN THE MID HUDSON VALLEY. WEDNESDAY...LOOKS TO BE THE MOST ACTIVE DAY AS FA REMAINS IN THE RIGHT ENTRANCE REGION OF THE UPPER JET WHICH IS NOW UP TO 100 KTS. IN ADDITION BULK SHEAR 0-6 KM REACHES 50 TO 60 KTS. LAPSE RATES H8-H7 APPROACH 6 TO 6.5 C/KM AND MLMUCAPES REACH 1500-2500 J/KG MAINLY ACROSS SERN HALF OF FA. PWATS REMAIN IN THE 1.5 TO 2 INCH RANGE AT LEAST INTO ERLY AFTERNOON. STRENGTH OF H5 TROF IS SUCH THAT ROUNDS OF SHOWERS AND THUNDERSTORMS SOME WITH BOWING SEGMENTS WILL BE POSSIBLE. EXPECT HIGHS ON WEDNESDAY IN THE UPPER 70S TO UPPER 80S. ACTIVITY IS LIKELY TO DIMINISH DURING THE EVENING WITH LITTLE IF ANY CONVECTION LEFT AFTER MIDNIGHT. LOWS WEDNESDAY NIGHT ARE EXPECTED TO BE IN THE MID 50S TO MID 60S. && .LONG TERM /THURSDAY THROUGH SUNDAY/... THE LONG TERM PORTION OF THE FORECAST WILL REMAIN SOMEWHAT ACTIVE...ESPECIALLY FOR LATER NEXT WEEKEND. HOWEVER...A BREAK FROM THE ACTIVE WEATHER SHOULD OCCUR FOR THU NT THROUGH AT LEAST EARLY SAT. AN UPPER LEVEL TROUGH WILL PASS ACROSS THE REGION THURSDAY. THE COMBINATION OF A COOL POOL ALOFT...AND DYNAMICAL FORCING ASSOCIATED WITH THE UPPER TROUGH PASSAGE SHOULD TRIGGER SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS DURING THURSDAY. IN THE WAKE OF THIS TROUGH PASSAGE...A TRANSIENT RIDGE OF HIGH PRESSURE SHOULD BRING GENERALLY FAIR CONDITIONS FOR THU NT INTO AT LEAST EARLY SAT. FROM LATER SAT INTO SUNDAY...LONG RANGE MODELS AND ENSEMBLES SUGGEST THAT AN UPPER LEVEL LOW DEVELOPS OVER CENTRAL CANADA...AND SLOWLY TRACKS SOUTHEAST TOWARD THE GREAT LAKES REGION BY SUNDAY AND EARLY NEXT WEEK. WELL AHEAD OF THIS FEATURE...SOME MODELS SUGGEST SHORTWAVE ENERGY PASSES ACROSS THE REGION AS EARLY AS SAT OR SAT NT...PARTICULARLY THE 00Z/07 GFS AND ECMWF. THE 00Z/07 GEFS...ON THE OTHER HAND...DO NOT REFLECT THIS FEATURE AND POTENTIAL ASSOCIATED SHOWERS...SUGGESTING THAT THE 00Z/07 DETERMINISTIC GFS MAY BE AN OUTLIER. AT THIS TIME...WILL INCLUDE SLIGHT CHC POPS FOR SAT AFTN AND NIGHT...THEN INCREASE TO CHC BY SUNDAY...FOR SHOWERS/THUNDERSTORMS. HOWEVER...IF THE DETERMINISTIC GFS AND ECMWF PROVE CORRECT...THEN SHOWERS AND THUNDERSTORMS MAY BE MORE WIDESPREAD THAN CURRENTLY INDICATED FOR SAT AFTERNOON AND NIGHT. AS FOR TEMPERATURES DURING THE LONG TERM...THEY SHOULD INITIALLY BE NEAR TO SLIGHTLY BELOW SEASONAL LEVELS...AS THE UPPER LEVEL TROUGH PASSES THROUGH...AND HIGH PRESSURE BUILDS IN. THEN...AS LOW LEVEL WARM AND MOISTURE ADVECTION OCCUR SAT-SUN...TEMPS SHOULD TREND TO SLIGHTLY ABOVE SEASONAL LEVELS...ESPECIALLY SINCE NIGHTTIME MIN TEMPS WILL CLIMB ABOVE NORMAL. SO...EXPECT DAYTIME MAX TEMPS MAINLY IN THE 75-80 RANGE IN VALLEYS FOR THU AND FRI...WITH 60S AND LOWER 70S ACROSS HIGHER ELEVATIONS. MAX TEMPS SHOULD THEN WARM INTO THE LOWER/MID 80S FOR VALLEYS...AND 75-80 ACROSS HIGHER ELEVATIONS FOR SAT-SUN...ALONG WITH INCREASING HUMIDITY LEVELS. OVERNIGHT MIN TEMPS SHOULD FALL INTO THE UPPER 50S TO LOWER 60S IN VALLEY AREAS...AND LOWER/MID 50S ACROSS HIGHER TERRAIN FOR THU NT/FRI AM...WITH PERHAPS SOME 40S ACROSS HIGHER ELEVATIONS IN THE SOUTHERN ADIRONDACKS. MIN TEMPS WILL WARM A FEW DEGREES FOR FRI NT/SAT AM...WITH MAINLY LOWER 60S IN VALLEYS...AND 50S FOR HIGHER TERRAIN. THEN...EVEN WARMER FOR SAT NT/SUN AM...WITH 60S IN MOST AREAS...WITH PERHAPS SOME UPPER 50S ACROSS PORTIONS OF THE SOUTHERN ADIRONDACKS. AGAIN...IT SHOULD BECOME MORE HUMID AS WELL BY SAT NT. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... A COLD FRONT IS APPROACHING FROM THE WEST. THE AIRMASS ACROSS MUCH OF THE REGION HAS BECOME MOIST AND UNSTABLE. A ROUND OF CONVECTION WILL FIRE UP AS WE HEAD THROUGH THE AFTERNOON INTO THE EVENING HOURS AS A SHORT WAVE TROUGH MOVES THROUGH THE DEEP WEST-SOUTHWEST FLOW ACROSS THE REGION. SOME OF THESE STORMS HAS THE POTENTIAL TO BECOME STRONG TO SEVERE. THE MAIN THREAT IS FOR STRONG/DAMAGING WINDS. LOOKING THROUGH MODELS HAVE USED THE HRRR-3KM FOR GUIDANCE FOR INCLUDING THUNDERSTORMS IN THE TAFS. HAVE TEMPO GROUPS IN FOR KALB (22Z-00Z) AND KPSF (23Z-01Z). WHERE HAVE HIGHER CONFIDENCE. WHILE AT KGFL AND KPOU HAVE USED VCSH TO ADDRESS CONVECTION. CONVECTION IS EXPECTED TO WIND DOWN BY LATE EVENING WITH SKIES BECOMING PARTLY CLOUDY AND WINDS WILL WEAKEN. SOME AREAS OF FOG AND/OR STRATUS COULD DEVELOP OVERNIGHT PARTICULARLY IN AREAS WHERE WHICH SHOWERS/THUNDERSTORMS OCCUR. HAVE MVFR VIS IN TAFS WITH SCATTERED MVFR CLOUDS. AFTER SUNRISE MIXING BEGINS AND ANY FOG WILL DISSIPATE AND CLOUDS WOULD LIFT. CONVECTION ON TUESDAY SHOULD NOT OCCUR UNTIL AFTER 18Z/TUESDAY END OF TAF PERIOD. MAINLY LOOKING AT SOUTH TO SOUTHWEST WINDS 10-15 KNOTS WITH GUSTS INTO THE 20S. WINDS WILL WEAKEN/DIMINISH OVERNIGHT. SOUTH TO SOUTHWEST WINDS TUESDAY INCREASING TO AROUND 10 KNOTS. WINDS WILL BE MUCH STRONGER...AND VARIABLE IN DIRECTION IN AND NEAR ANY THUNDERSTORMS. OUTLOOK... TUE NIGHT: HIGH OPERATIONAL IMPACT. LIKELY SHRA...TSRA. WED-WED NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. THU: MODERATE OPERATIONAL IMPACT. SCATTERED SHRA...TSRA. THU NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHC SHRA...TSRA. FRI: NO OPERATIONAL IMPACT. NO SIG WX. && .FIRE WEATHER... HIGHER HUMIDITY LEVELS AND HOTTER TEMPERATURES WILL RETURN TODAY...ALONG WITH THE CHANCE OF SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY BE STRONG. THE THREAT FOR ADDITIONAL SHOWERS AND THUNDERSTORMS...WITH CONTINUED WARM AND HUMID CONDITIONS...WILL BE IN PLACE THROUGH THE MIDDLE OF THE WEEK...BEFORE A COLD FRONT BRINGS COOLER AND LESS HUMID AIR TO THE REGION FOR THE END OF THE WEEK. RELATIVE HUMIDITY VALUES WILL DROP TO 45 TO 65 PERCENT TODAY...INCREASE TO 85 TO 100 PERCENT TONIGHT...AND DROP TO 45 TO 60 PERCENT ON TUESDAY. WINDS WILL BE SOUTHWEST AT 10 TO 15 MPH TODAY...SOUTHWEST AT 5 TO 10 MPH TONIGHT...AND SOUTHWEST AT 5 TO 15 MPH ON TUESDAY. && .HYDROLOGY... HIGHER HUMIDITY LEVELS AND HOTTER TEMPERATURES WILL RETURN TODAY...ALONG WITH THE CHANCE OF SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY BE STRONG. THE THREAT FOR ADDITIONAL SHOWERS AND THUNDERSTORMS...WITH CONTINUED WARM AND HUMID CONDITIONS...WILL BE IN PLACE THROUGH THE MIDDLE OF THE WEEK...BEFORE A COLD FRONT BRINGS COOLER AND LESS HUMID AIR TO THE REGION FOR THE END OF THE WEEK. PRECIPITABLE WATER VALUES ARE FORECAST TO RISE TO 1.5 TO 2 INCHES THROUGH MID WEEK...SO ANY STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WHICH COULD LEAD TO MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. IF HEAVY RAIN FALLS REPEATEDLY OVER THE SAME AREA...THEN FLASH FLOODING WILL BE POSSIBLE. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...HWJIV NEAR TERM...HWJIV SHORT TERM...11 LONG TERM...KL AVIATION...IAA FIRE WEATHER...11 HYDROLOGY...11
Hazardous weather outlook, Jul 7, 3:13 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 313 PM EDT MON JUL 7 2014 NYZ032-033-038>043-047>054-058>061-063>066-082>084-081100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON- 313 PM EDT MON JUL 7 2014 ...SEVERE THUNDERSTORM WATCH 397 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. IN ADDITION...STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WHICH COULD LEAD TO MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREA. IF HEAVY RAINFALL REPEATEDLY OCCURS OVER THE SAME AREA...THERE IS THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TUESDAY AFTERNOON AND EVENING. THERE IS POTENTIAL FOR SOME OF THESE STORMS TO BECOME STRONG TO SEVERE...WITH DAMAGING WINDS AND OR LARGE HAIL. IN ADDITION...STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WHICH COULD LEAD TO MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREA. IF HEAVY RAINFALL REPEATEDLY OCCURS OVER THE SAME AREA...THERE IS THE POTENTIAL FOR FLASH FLOODING. THERE IS A SLIGHT CHANCE FOR THUNDERSTORM WEDNESDAY AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THROUGH 10 PM THIS EVENING. CTZ001-013-MAZ001-025-VTZ013>015-081100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 313 PM EDT MON JUL 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THERE IS POTENTIAL FOR SOME OF THESE STORMS TO BECOME STRONG TO SEVERE...WITH DAMAGING WINDS AND OR LARGE HAIL. IN ADDITION...STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WHICH COULD LEAD TO MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREA. IF HEAVY RAINFALL REPEATEDLY OCCURS OVER THE SAME AREA...THERE IS THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TUESDAY AFTERNOON AND EVENING. THERE IS POTENTIAL FOR SOME OF THESE STORMS TO BECOME STRONG TO SEVERE...WITH DAMAGING WINDS AND OR LARGE HAIL. IN ADDITION...STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WHICH COULD LEAD TO MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREA. IF HEAVY RAINFALL REPEATEDLY OCCURS OVER THE SAME AREA...THERE IS THE POTENTIAL FOR FLASH FLOODING. THERE IS A SLIGHT CHANCE FOR THUNDERSTORM WEDNESDAY AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 7, 1:48 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
148 PM EDT MON JUL 7 2014
MAZ001-025-NYZ052>054-061-084-VTZ013>015-071830-
BENNINGTON VT-SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-
SOUTHERN WASHINGTON NY-EASTERN ALBANY NY-EASTERN COLUMBIA NY-
EASTERN RENSSELAER NY-WESTERN RENSSELAER NY-WESTERN WINDHAM VT-
EASTERN WINDHAM VT-
148 PM EDT MON JUL 7 2014
...STRONG THUNDERSTORMS IN
BENNINGTON COUNTY IN SOUTHERN VERMONT...
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
WINDHAM COUNTY IN SOUTHERN VERMONT...
AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM SHAFTSBURY TO WEST SAND LAKE...OR ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF BENNINGTON TO RENSSELAER...AND MOVING
SOUTHEAST AT 40 MPH.
THUNDERSTORMS WILL BE NEAR...
BERLIN AND BENNINGTON BY 155 PM EDT
POWNAL BY 200 PM EDT
WILLIAMSTOWN AND STEPHENTOWN BY 205 PM EDT
WILMINGTON...NEW LEBANON AND STAMFORD BY 210 PM EDT
NORTH ADAMS AND NEW ASHFORD BY 215 PM EDT
LAT...LON 4272 7247 4273 7301 4271 7301 4270 7294
4267 7298 4266 7295 4263 7294 4239 7300
4238 7302 4238 7306 4236 7306 4260 7382
4306 7322 4284 7254 4281 7254 4274 7246
TIME...MOT...LOC 1747Z 293DEG 34KT 4295 7317 4265 7362
LFMSpecial weather statement, Jul 7, 2:42 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
242 PM EDT MON JUL 7 2014
MAZ001-VTZ013>015-071915-
BENNINGTON VT-NORTHERN BERKSHIRE MA-WESTERN WINDHAM VT-
EASTERN WINDHAM VT-
242 PM EDT MON JUL 7 2014
...A STRONG THUNDERSTORM IN
BENNINGTON COUNTY IN SOUTHERN VERMONT...
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
WINDHAM COUNTY IN SOUTHERN VERMONT...
AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR READSBORO...
OR ABOUT 10 MILES EAST OF NORTH ADAMS...AND MOVING EAST AT 40 MPH.
THE THUNDERSTORM WILL BE NEAR...
GUILFORD CENTER BY 300 PM EDT
VERNON BY 310 PM EDT
LAT...LON 4272 7247 4273 7301 4271 7301 4271 7295
4270 7294 4267 7299 4268 7314 4284 7313
4284 7254 4281 7254 4276 7247 4274 7246
TIME...MOT...LOC 1842Z 271DEG 36KT 4274 7288
LFMThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:36 PM EDT | Special Weather Statement | ALY | Bennington | 24 min |
| Jul 7, 6:43 PM EDT | Severe Thunderstorm Warning | ALY | Bennington, Windham | 62 min |
| Jul 7, 7:31 PM EDT | Severe Thunderstorm Warning | ALY | Bennington, Windham | 44 min |
| Jul 7, 7:44 PM EDT | Areal Flood Advisory | ALY | Bennington, Windham | 3 hr |
Nearby
Severe Thunderstorm Warnings in Vermont, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.